You are here:

Pharmacy/Tooth Etxractions

Advertisement


Question
Hi Dr Gailbraith,

I'm scheduled for 12 tooth extractions..I'm 56 and on lysinopril&

statins..HBP/CHL. Now last week they attempted numbing beforehand

my throat closed and bp spiked and wouldn't return to earlier #

of 183/81.. I think lidicaine and some other one sedicaine were

used.. I'm still kinda dizzy. Is this typical? If so, is there a

a safer less interactive drug? if not what are my

options?..Thanks!!

Answer
Dear Renal

It is not unusual for people to be dizzy after lignocaine or other local anaesthetics used in dentistry. It may not happen the next time. Nothing really to worry about and nothing probably to do with the lisinopril.

Regards

Alan Galbraith

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Dr Alan Galbraith

Expertise

I can answer most questions on most drugs. Answers can be given in either technical or layperson terminology. My main areas of interest are psychiatric, gastrointestinal and cardiovascular drugs.

Experience

I have been a university lecturer/head of department for almost thirty years, but am now retired. My research interests were alcohol, smoking and cardiovascular disease.

Organizations
Institute of Biology, London.


Publications
Author of "Fundamentals of Pharmacology" 5th Edition published in November 2007 by Pearson Education, Australia.

Education/Credentials
BSc(Hons);MSc;PhD;MIBiol; Cert Biol; HECert

©2016 About.com. All rights reserved.